Alert archive / California / Small Craft Advisories in 2025
Small Craft Advisory 55, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at May 10, 2025, 2:51 PM PDT. It took effect at May 11, 2025, 12:00 PM PDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2025, 2:51 PM PDT (21:51 UTC)
- In effect from
- May 11, 2025, 12:00 PM PDT
- Expired
- May 11, 2025, 5:00 PM PDT
- In force
- 5 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
659 WHUS76 KEKA 102151 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 251 PM PDT Sat May 10 2025 PZZ475-102300- /O.EXP.KEKA.SC.Y.0054.000000T0000Z-250510T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 251 PM PDT Sat May 10 2025 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 PM PDT THIS AFTERNOON... $$ PZZ450-110600- /O.NEW.KEKA.SC.Y.0055.250511T1900Z-250512T0400Z/ Pt St George to Cape Mendocino out 10 nm- 251 PM PDT Sat May 10 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 9 PM PDT SUNDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 7 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From noon to 9 PM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-110600- /O.NEW.KEKA.SC.Y.0055.250511T1900Z-250512T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 251 PM PDT Sat May 10 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SUNDAY TO 3 AM PDT MONDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 8 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From noon Sunday to 3 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
790 WHUS76 KEKA 110340 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 840 PM PDT Sat May 10 2025 PZZ450-111145- /O.CON.KEKA.SC.Y.0055.250511T1900Z-250512T0400Z/ Pt St George to Cape Mendocino out 10 nm- 840 PM PDT Sat May 10 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TO 9 PM PDT SUNDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 7 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...From noon to 9 PM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Winds will build quickly in the afternoon with occasional gale force gusts possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-111145- /O.CON.KEKA.SC.Y.0055.250511T1900Z-250512T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 840 PM PDT Sat May 10 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON SUNDAY TO 3 AM PDT MONDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 8 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From noon Sunday to 3 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. * ADDITIONAL DETAILS...Winds will build quickly in the afternoon with occasional gale force gusts possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
220 WHUS76 KEKA 111007 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 307 AM PDT Sun May 11 2025 PZZ450-111815- /O.EXT.KEKA.SC.Y.0055.250511T1900Z-250512T0000Z/ /O.NEW.KEKA.GL.W.0026.250512T0000Z-250512T0300Z/ /O.NEW.KEKA.SC.Y.0056.250512T0300Z-250512T1000Z/ Pt St George to Cape Mendocino out 10 nm- 307 AM PDT Sun May 11 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SUNDAY TO 5 PM PDT MONDAY... ...GALE WARNING IN EFFECT FROM 5 PM SUNDAY TO 8 PM PDT SUNDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM SUNDAY TO 3 AM PDT MONDAY... * WHAT...For the Gale Warning, south winds 20 to 25 kt with gusts up to 35 kt expected. For the Small Craft Advisories, south winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 6 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...For the Gale Warning, from 5 PM this afternoon to 8 PM PDT this evening. For the Small Craft Advisory, from noon today to 5 PM PDT this afternoon. For the Small Craft Advisory, from 8 PM this evening to 3 AM PDT Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...South wind speeds will abruptly increase Sunday afternoon and early evening, then noticeably decrease by the early morning hours Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ470-111815- /O.EXT.KEKA.SC.Y.0055.250511T1900Z-250511T2200Z/ /O.NEW.KEKA.GL.W.0026.250511T2200Z-250512T0300Z/ /O.NEW.KEKA.SC.Y.0056.250512T0300Z-250512T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 307 AM PDT Sun May 11 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON SUNDAY TO 3 PM PDT MONDAY... ...GALE WARNING IN EFFECT FROM 3 PM SUNDAY TO 8 PM PDT MONDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM SUNDAY TO 3 AM PDT MONDAY... * WHAT...For the Gale Warning, south winds 20 to 25 kt with gusts up to 35 kt and seas 4 to 7 feet expected. For the Small Craft Advisories, south winds 15 to 25 kt with gusts up to 30 kt and seas 5 to 8 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 3 PM this afternoon to 8 PM PDT this evening. For the Small Craft Advisory, from noon today to 3 PM PDT this afternoon. For the Small Craft Advisory, from 8 PM this evening to 3 AM PDT Monday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. * ADDITIONAL DETAILS...South wind speeds will abruptly increase Sunday afternoon and early evening, then noticeably decrease by the early morning hours Monday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
765 WHUS76 KEKA 112207 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 307 PM PDT Sun May 11 2025 PZZ470-120615- /O.EXP.KEKA.SC.Y.0055.000000T0000Z-250511T2200Z/ /O.CON.KEKA.GL.W.0026.000000T0000Z-250512T0300Z/ /O.EXT.KEKA.SC.Y.0056.250512T0300Z-250513T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 307 PM PDT Sun May 11 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 3 AM PDT TUESDAY... * WHAT...For the Gale Warning, south winds 15 to 20 kt with gusts up to 35 kt and seas around 6 feet. For the Small Craft Advisory, southwest winds 10 to 20 kt with gusts up to 25 kt and seas 6 to 11 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, until 8 PM PDT this evening. For the Small Craft Advisory, from 8 PM this evening to 3 AM PDT Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-120615- /O.CON.KEKA.SC.Y.0055.000000T0000Z-250512T0000Z/ /O.CON.KEKA.GL.W.0026.250512T0000Z-250512T0300Z/ /O.EXT.KEKA.SC.Y.0056.250512T0300Z-250513T1000Z/ Pt St George to Cape Mendocino out 10 nm- 307 PM PDT Sun May 11 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 3 AM PDT TUESDAY... * WHAT...For the Gale Warning, south winds 20 to 25 kt with gusts up to 35 kt and seas 5 to 7 feet expected. For the first Small Craft Advisory, south winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 6 feet. For the second Small Craft Advisory, southwest winds 10 to 20 kt with gusts up to 30 kt and seas 7 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...For the Gale Warning, until 8 PM PDT this evening. For the Small Craft Advisory, until 5 PM PDT this afternoon. For the Small Craft Advisory, from 8 PM this evening to 3 AM PDT Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ455-120615- /O.NEW.KEKA.SC.Y.0057.250512T2200Z-250513T2200Z/ Cape Mendocino to Pt Arena out 10 nm- 307 PM PDT Sun May 11 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM MONDAY TO 3 PM PDT TUESDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 8 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...From 3 PM Monday to 3 PM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-120615- /O.NEW.KEKA.SC.Y.0057.250512T1600Z-250513T2200Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 307 PM PDT Sun May 11 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM MONDAY TO 3 PM PDT TUESDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 8 to 12 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...From 9 AM Monday to 3 PM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at May 10, 5:24 AM PDT, 9 hours 27 minutes earlier.
Area forecast discussion, May 10, 5:24 AM PDT, 9 hours 27 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
Issued by National Weather Service Medford OR
524 AM PDT Sat May 10 2025
.SYNOPSIS...Dry weather and above normal temperatures today. Conditions
will slowly ease through the weekend as a late season storm
approaches the area. Moderate rain and south wind will cross the
area late Sunday through Monday.
&&
.DISCUSSION...High pressure that has been influencing our synoptic
pattern continue shifting eastward today, while an upper level
trough center in the Gulf of Alaska dig southward and approaches
the Northwest California region. Southwest winds aloft will
increase through the day, bringing increasing mid to high level
moisture. Expect another day with dry weather and above normal
temperatures with cloudy sky. Inland high temperatures are
forecast to be slightly moderate compared with Friday with highs
in mid 70's to upper 80's. Coastal areas will remain under the
marine influence with highs in the mid to upper 50's. Winds will
likely to increase from the northwest this afternoon and evening
along the coast and exposed ridges, becoming gusty at times,
especially for Mendocino and Lake counties.
Unsettled weather conditions are expected Sunday and early next
week. The aforementioned upper level trough will evolve into a
cutoff low Sunday evening, and approaches the northern California
with and associated surface low. CAMs shows light to periods of
moderate rain pushing onshore late Sunday afternoon/early evening
along the surface frontal system, mainly in Del Norte and
Humboldt counties. More widespread rainfall is expected Sunday
night through the day on Monday as the trough moves over the area.
Although expected generally rain showers, becoming steady at
times. Current storm total rainfall forecast range from 0.4 to 0.9
inches at low elevations in Del Norte and Humboldt counties, with
locally up to around 1.8 inches focused over the west- southwest
windward facing terrain.
Breezy to windy south-southwest winds are expected to developed
along the coast and interior ridges Sunday evening into Monday as
the low drives southeastward. NBM currently shows most likely
gusts of 20 to 35 mph at low elevations and 35 to 45 mph at high
elevations from Sunday evening through Monday evening. There
chance (25-45%) for isolated gusts over 40 mph at high terrain in
the eastern portion of Lake County.
Snow level are forecast to lower to around 4500-5000 feet Sunday
night into early Monday. Mountain snow id expected over the
Trinity Alps and Scott Mountain Pass at Hwy 3. Current total snow
accumulations over the Scott Mountain Pass are forecast to be
between 1-2 inches from Sunday night through Monday evening.
Warm, calm, and mild weather will most likely return by mid next
week as a high pressure builds in. /ZVS
&&
.AVIATION...LIFR/IFR conditions are currently being experienced for
terminals along the North Coast. Mid to high level clouds,
associated with the approaching upper level trough, continue to move
overhead. Coastal terminals are forecast to lift to MVFR/VFR
conditions by early afternoon with stratus expected to push back in
tonight. Northwesterly winds are expected across the area today,
with generally lighter winds for the coastal terminals. Gusty north
to northwesterly winds are expected this afternoon for KUKI, but
otherwise the terminal will be VFR through the TAF period.
&&
.MARINE...Marginal small craft conditions of 25 knot gusts continue in
the southern outer waters and downwind of Cape Mendocino into this
afternoon. Northerlies will remain elevated through today as a ridge
builds into the eastern Pacific. The northern and inner waters will
be slightly calmer with seas 4 to 6 feet and light to gentle
breezes. Winds will briefly turn southerly ahead of a stronger low
pressure system arriving late Sunday into Monday, bringing steep
wind waves and rain showers. As the low approaches the coast, fairly
rapid wind shifts are possible Monday afternoon, although there is
still some uncertainty on the exact track. NBM still has a 20-30%
chance of northerly gale gusts developing behind this system as the
cold upper low remains over the PNW through mid next week.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
None.
NORTHWEST CALIFORNIA COASTAL WATERS...
Small Craft Advisory until 3 PM PDT this afternoon for
PZZ475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngNearby
Small Craft Advisories in California, 2025Every small craft advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.